MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Catalog Number SECX-10-7-40-135
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2017
Type of Reportable Event Malfunction
Event or Problem Description
Physician used a protégé rx carotid stent system with a 6f sheath and non-medtronic embolic protection device for treatment of a 30mm severely calcified, moderately tortuous lesion the right distal- common carotid artery of diameter 8mm.Lesion exhibited 85% stenosis.Device prepped as per ifu without issue.Lesion was pre-dilated using a 5mm non-medtronic pre-dilation device.It was reported that the device did not pass through a previously deployed stent and there was no resistance encountered while advancing the device.It was reported that post-deployment, the stent tip broke off when pulling the delivery catheter back through the ¿touey¿.The component embolized within the delivery catheter.¿touey¿ and the sheath were removed thereby removing the tip component from the patient.Stent was deployed successfully so the case was completed.No patient injury reported.
 
Additional Manufacturer Narrative
The protégé rx device was returned.Within the box the device was returned with ancillary device: y-connector which was not part of the protégé rx delivery system.Three images were returned for evaluation.Per the images, the protégé rx was positioned at the target lesion and the stent was deployed successfully at the targeted lesion.The tuohy borst was observed loose and was able to be tightened.Visual inspection of the delivery catheter revealed the tip broke approximately 20mm proximally to marker band of the inner lumen.The stent was not returned as it was successfully implanted.The overall length of the catheter was measured at approximately 139cm.The measure working length of the catheter is outside of product specification of 135cm.This is an indication that the catheter was stretched during withdrawal.A known good protégé rx device with distal tip was compared to the defective returned protégé rx which revealed the tip was broken.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6796270
Report Number2183870-2017-00346
Device Sequence Number19224537
Product Code NIM
UDI-Device Identifier00821684038727
UDI-Public00821684038727
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P060001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2019
Device Catalogue NumberSECX-10-7-40-135
Device Lot NumberA471511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2017
Initial Date Received by Manufacturer 07/17/2017
Supplement Date Received by Manufacturer12/22/2017
Initial Report FDA Received Date08/15/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR